advertisement
Question
Posted by: Marie | 2012/08/06

Going off Cilift after 9 years

Hello Doctor,

I decided to quit Cilift 20mg after 9 years of using it for post natal depression. I still only have the one kid. I cut my pill in half and used it like that for a week. The withdrawal symptoms was horrible but I pulled through. Now I am on my second week of using 1/4 of a pill. I already had some bad episodes but I am still determined to continue. I want to know if I will ever heal? Is it worth it to try to stop. Even though I get the crying spells I do feel more focused and in control... The withdrawal symptoms (dizziness) still continues and scares me. IT was explained to me before that my body produces too much testosterone (as if I was still pregnant) and that turns into adrenalin and my brain does not know what to do with it. Now it sounds like this is not something that can be fixed... I also still have lots of milk after 9 years - I was told it wont go away while I am on cilift, so actually it works on my hormones? Is it a good thing to quit?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Usually, one would not recommend that anyone needs to remain on CIlift or any other antidepressant for 9 years after a single episode of depression, especially not PND. YOu should have been seen by a psychiatrist for re-assessment and advice on the medication ( including supervising your withdrawal from the med.)
The explanation you say you received sounds like nonsense. Testosterone has nothing to do with depression and PND, and does NOT turn into adrenaline. I find it hard to believe that a proper specialist psychiatrist would come up with such a weird and inaccurate explanation, nor that such a specialist would keep you on and AD for 9 years, and not help you come off it far sooner. Only a GP or some other doc lacking full and proper training in psychopharmacology and psychiatry is likely to come up with this.
Its probably best to stay on your current dose of the Cilift until you can see a proper psychiatrist ( and if indeed it was a shrink who came up with this peculiar advice, get a second opinion ASAP from a different psychiatrist ) and re-check the diagnosis, treatment, withdrawal plan, and seek an explanation for the continuing milk production, which is not at all usual

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Necmiye | 2012/08/22

Stan,Show me the evidence that iiulvnddais KNOW FOR SURE that they will sooner or later need health care.Does that apply for every individual? Does it apply to only iiulvnddais that will need more health care then they can afford?I kept the basic insurance required for many years just little more then catastrophic care because I knew I wouldn''t need more then that. Guess what, I was right!The problem that you are arguing is that the difference between health care and health insurance. While many people most people will need health care, not everyone needs or wants health insurance. Isn''t this the same issue with car insurance? Why shouldn''t I be able to self insure'' keep my cash, instead of buying a product the government thinks that I should have?And you are also wrong about the requirement to attend school to a certain age. What is required that children be educated to a certain level, not a certain age. Not only that, but the requirement isn''t yet that they attend government ran day care but the can attend private schools or be home schooled.

Reply to Necmiye
Posted by: cybershrink | 2012/08/06

Usually, one would not recommend that anyone needs to remain on CIlift or any other antidepressant for 9 years after a single episode of depression, especially not PND. YOu should have been seen by a psychiatrist for re-assessment and advice on the medication ( including supervising your withdrawal from the med.)
The explanation you say you received sounds like nonsense. Testosterone has nothing to do with depression and PND, and does NOT turn into adrenaline. I find it hard to believe that a proper specialist psychiatrist would come up with such a weird and inaccurate explanation, nor that such a specialist would keep you on and AD for 9 years, and not help you come off it far sooner. Only a GP or some other doc lacking full and proper training in psychopharmacology and psychiatry is likely to come up with this.
Its probably best to stay on your current dose of the Cilift until you can see a proper psychiatrist ( and if indeed it was a shrink who came up with this peculiar advice, get a second opinion ASAP from a different psychiatrist ) and re-check the diagnosis, treatment, withdrawal plan, and seek an explanation for the continuing milk production, which is not at all usual

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement